Hail, Fayette
- When
- June 21, 9:15 AM CST
- Where
- Fayette County, 6 mi SW of Hawkeye
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.867, -92.017
Hail the size of pennies and nickels, along with wind gusts estimated at 65 to 70 mph, were reported by the public and amateur radio operators.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Hail the size of pennies and nickels, along with wind gusts estimated at 65 to 70 mph, were reported by the public and amateur radio operators.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 21, 2:38 AM CST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 338 AM CDT WED JUN 21 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT FORECAST CONCERNS CONTINUE TO BE SHRA/TS CHANCES TODAY THROUGH THURSDAY. SURFACE ANALYSIS AT 3 AM HAD A LOW OVER MANITOBA CANADA WITH AN OCCLUDED FRONT HOOKING UP WITH TRIPLE POINT LOW VICINITY KOMA. WARM FRONT EXTENDED FROM THIS LOW...EASTWARD ACROSS SOUTHERN IA INTO CENTRAL IL. A STRONG 40-50KT LLJ (PER 850MB PLAINS PROFILERS) AND MOISTURE TRANSPORT WAS IMPINGING ON THE FRONT PRODUCING A STRONG WEST TO EAST LINE OF CONVECTION VICINITY OF THE FRONT. FURTHER NORTH...GENERAL UPGLIDE OVER THE FRONT WAS PRODUCING SCATTERED ELEVATED THUNDERSTORMS ACROSS OUR AREA. SO FAR...THESE STORMS HAVE BEEN BEHAVING THEMSELVES. OTHERWISE...TEMPERATURES WERE RELATIVELY WARM FOR THIS TIME OF NIGHT...RANGING FROM THE MIDDLE 60S TO LOWER 70S. 00Z 21JUN06 NAM/GFS IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD WITH OVERALL SYNOPTIC SETUP. FOR TODAY...MID LEVEL SHORTWAVE IN STRONG WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE EAST FROM THE PLAINS INTO THE GREAT LAKES REGION. THIS WILL TAKE THE SURFACE LOW AND WARM FRONT EAST ALONG I-80 CORRIDOR WITH STRONG 925-850MB MOISTURE TRANSPORT CONTINUING ACROSS THE FRONT INTO FAR SOUTHERN WI THROUGH THE MID MORNING HOURS. THIS SHOULD CONTINUE TO FUEL THE ELEVATED CONVECTION. BEST MOISTURE TRANSPORT BENDS EAST BY NOON FOR A DISSIPATING TREND TO THE CONVECTION ACROSS OUR AREA. MEANWHILE...THE AFOREMENTIONED OCCLUDED FRONT SLIDES SOUTHEAST INTO NORTHWEST WI/SOUTHEAST MN BY NOON. NAM BUILDS AN AXIS OF RESPECTABLE 2500-3500J/KG MLCAPE AHEAD OF THE FRONT BETWEEN 18-21Z AS THE FRONT CONTINUES TO SLIDE SOUTHEAST INTO OUR AREA. WITH LESS CLOUD COVER TO THE NORTHWEST...RAPID DESTABILIZATION SEEMS REASONABLE. ALSO...WITH STRONG 0-3KM SHEAR HOVERING AROUND 40KT PERPENDICULAR TO THE LINE OF CONVECTION...WOULD NOT BE SURPRISED IF A SQUALL LINE GETS GOING ALONG THE FRONT WITH ISOLATED DAMAGING WIND. ADDED SOME DETAIL TO THE POP/WX GRID DATABASE TO ACCOUNT FOR THIS FEATURE. THE FRONT/PRECIPITATION CHANCES CLEAR SOUTHEAST OF THE AREA EARLY THIS EVENING...WITH DRIER AIR FILTERING INTO THE AREA. BOTH GFS AND NAM CONTINUE TO SHOW AREA IN BROAD CYCLONIC FLOW ALOFT ON THURSDAY. WEAK EMBEDDED SHORTWAVE TROUGH RIPPLES SOUTHEAST ACROSS THE AREA DURING PEAK HEATING. EVEN THOUGH THE MODELS ARE NOT PRODUCING QPF WITH THIS FEATURE...BELIEVE FORCING WILL BE ENOUGH TO WARRANT AT LEAST A SLIGHT CHANCE OF SHRA/TS. SURFACE HIGH PRESSURE SETTLES INTO THE AREA THURSDAY NIGHT AND FRIDAY FOR QUIET WEATHER. .LONG TERM...SATURDAY THROUGH TUESDAY 00Z 21JUN06 MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN DEVELOPING TROUGH OVER THE UPPER MIDWEST/GREAT LAKES REGION AS A STRONG RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE WEST. FAIRLY STRONG MID LEVEL SHORTWAVE TROUGH ROTATES SOUTHEAST ACROSS THE AREA SATURDAY INTO SUNDAY FOR A CHANCE OF SHRA/TS. CURRENT GRIDS ALREADY HAVE THIS COVERED. OTHERWISE...WITH TROUGHINESS ACROSS THE AREA...TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. THIS IS ALSO HANDLED WELL IN THE GRIDS. NO CHANGES MADE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 906 AM CDT WED JUN 21 2006 MNZ079-086>088-094>096-WIZ017-029-032>034-041-042-221100- BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-MOWER- OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 906 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE AREA DURING THE AFTERNOON HOURS. CLOUDS SHOULD ERODE ENOUGH TO ALLOW SOME HEATING AHEAD OF THIS FEATURE...WHICH WILL ALLOW FOR INCREASED INSTABILITY WITH TIME. STRONG WIND FLOW ALOFT WILL ENSURE ANY THUNDERSTORMS WHICH DEVELOP ALONG THE FRONT FROM 1 PM TO 6 PM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A DAMAGING WIND AND LARGE HAIL THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY...PROVIDING ANOTHER CHANCE FOR THUNDERSTORMS. NO SEVERE STORMS ARE ANTICIPATED WITH THIS. THE NEXT WEATHER DISTURBANCE IS DUE TO CROSS THE AREA LATE SATURDAY AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WILL BE SEVERE WITH THIS SYSTEM...ALTHOUGH IT DOES APPEAR ORGANIZED THUNDERSTORMS WILL BE A GOOD POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED TODAY... BUT GROUPS WILL WANT TO MONITOR LOCAL STORM DEVELOPMENT...AND BE PREPARED TO WATCH FOR HAIL AND STRONG WINDS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ043-044-053>055-061-221100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT- HOWARD-JUNEAU-MITCHELL-RICHLAND-VERNON-WINNESHIEK- 906 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY IN THE INTERSTATE 80 CORRIDOR WILL MOVE LITTLE DURING THE DAY. A DISTURBANCE RIPPLING ALONG THE FRONT THIS MORNING AND AFTERNOON WILL CONTINUE TO ALLOW THUNDERSTORMS TO DEVELOP ACROSS IOWA...INTO SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THROUGH THE LATE MORNING AND AFTERNOON HOURS...THERE EXISTS A POSSIBILITY OF VERY HEAVY RAINFALL AMOUNTS ACROSS PORTIONS OF NORTHEAST IOWA...INTO SOUTHWEST WISCONSIN...AS NUMEROUS WAVES OF THUNDERSTORMS MOVE OVER THE SAME AREA. LOCALIZED RAINFALL AMOUNTS TO 2 OR 3 INCHES ARE POSSIBLE...ESPECIALLY FROM OELWEIN TO GUTTENBERG...AND TOWARDS THE CUBA CITY AREA IN GRANT COUNTY. IN ADDITION...AS STORMS INCREASE IN INTENSITY INTO THE EARLY AFTERNOON HOURS...DAMAGING WINDS AND LARGE HAIL WILL ALSO BECOME THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY...PROVIDING ANOTHER CHANCE FOR THUNDERSTORMS. NO SEVERE STORMS ARE ANTICIPATED WITH THIS. THE NEXT WEATHER DISTURBANCE IS DUE TO CROSS THE AREA LATE SATURDAY AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WILL BE SEVERE WITH THIS SYSTEM...ALTHOUGH IT DOES APPEAR ORGANIZED THUNDERSTORMS WILL BE A GOOD POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE POSSIBLE FROM LATE THIS MORNING INTO THE AFTERNOON HOURS. GROUPS WILL WANT TO MONITOR LOCAL STORM DEVELOPMENT...AND BE PREPARED TO WATCH FOR HAIL AND STRONG WINDS. RAINFALL REPORTS WILL ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/BINAU
The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 15:15 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506147, 5506148, 5506149, 5506150, 5506151.